MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Model Number 82-8814PL
Medical Device Problem Codes Break (1069); Pressure Problem (3012)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported an unintended setting change of a certas valve (id 828814pl) from 1 to 5.The patient presented to the clinic for routine follow up with mri prior to the appointment, and his scan showed dramatically increased subdural fluid collections l > r.The valve was implanted on (b)(6) 2020 to treat subdural fluid collections requiring right subdural-peritoneal shunt placement.The patient was exposed to 2 mris: on (b)(6) 2022 (1.5t aera mri machine ) and (b)(6) 2023 (1.5t sola mri machine).The last x-ray for valve setting confirmation was on january 27, 2022 at an outside hospital.We did not check valve setting after (b)(6) 2022 mri or after (b)(6) 2023 mri because it¿s a certas plus.According to information provided, it is unknown if the patient was exposed to a significant acceleration or deceleration such as a car accident or fall.During explantation of the valve on (b)(6) 2023, the siphonguard broke off of the distal end of valve.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Certas valve (id 828814pl) has been returned for evaluation: device history record (dhr) - product code 82-8814pl with lot 4837636, conformed to the specifications when released.Failure analysis - the position of the cam when valve was received was at setting 5.The valve was visually inspected, a bump mark was noted in the upper casing and the rotation construct in the up position the silicone housing is cut/torn around the siphon guard.The valve was hydrated.The valve was leak tested and leaked from the damaged silicone housing.The valve was tested for programming and failed.The valve could not be reflux due to damaged silicone housing.The siphon guard was visually inspected mark were noted on the siphon guard.The valve passed the test occlusions and pressure.The valve casing was dismantled and was examined under microscope at appropriate magnification: when dismantled stress marks were noted in the bump mark in the upper casing.The root cause for the bump and stress marks in the top of the valve casing noted during the investigation is due to the valve receiving a knock.The root cause for the rotating construct stuck in the upper position noted during the investigation is due to the valve receiving a knock.The root cause for the ¿unintended setting change¿ issue reported by the customer could be due to ¿rc tooth drops and stays on top of lc divider post after adjustment due to interference from 360 stop.¿ and potential effects of failure include ¿'pressure setting susceptible to unintended changes due to external forces (i.E., magnetic or impact force)¿, no unintended changes to the setting of the valve were noted at investigation, as the valve would not program.The root cause for the cut/tear in the silicone housing is probably due to a sharp or pointed object, or handling, as noted in the ifu silicone has a low cut/tear resistance.The root cause for the marks in the siphon guard is due to a sharp or pointed object coming into contact with the siphon guard.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16419214
Report Number3013886523-2023-00058
Device Sequence Number3289486
Product Code JXG
UDI-Device Identifier10886704081937
UDI-Public(01)10886704081937(17)250731(10)4837636
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number82-8814PL
Device Catalogue Number828814PL
Device Lot Number4837636
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown